Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV first, 3 months Later AIDS
Apr 6, 2008

I was diagnosed with HIV in a annonymous clinic in late november, then I came to Thailand to have my blood work done at the end of march. My tests results were CD4 - 11 and Viral - 106,000. How serious is my situation? I can't recieve treatment in Korea, or I will be deported. I know that my period of infection is close to one year because i have had HIV tests every 6 months. The thailand doctor gave me some medication to stop oppourtunistic infections, but I didn't want HIV drugs from him because he wouldn't be available in case there was some negative side effects. So I am planning to go back to America in one months time. I live near Atlanta, and I will recieve treatment there. So my question is, do I have one month to wait?

Response from Dr. Holodniy

If that is your absolute CD4 count and not your CD4 percent, that is very serious and HIV treatment is absolutely indicated now. The antibiotic is absolutely the first step. Although, it wouldn't be ideal to wait, you need to balance the decision to have better followup and wait, and the risk of developing complications of AIDS; with starting now and getting your virus under control and your immune system restored. One month probably won't matter, but the antibiotic won't protect you from all kinds of opportunistic infections, just the most common, but HIV treatment and restoration of your immune system will.



Previous
Wierd Counts
Next
How Bad is it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement